I am a seemingly healthy 28 year old female. I have no medical conditions that I know of so when I take short naps and I wake up with my heart racing out of my chest....I get scared. It only does it when I take a short nap. It does not do it when I wake up from a normal night's sleep. I also get an almost as quick pulse when I eat big meals but I am told that is just my body's digestion process. Please help!
Not sure what you mean by racing pulse, can you give us a count of pulses per minute?
The good news is you can sleep at night, that's necessary for good health, maybe you can get by without naps. I'm kidding only a little bit. As it goes, the patient tells the doctor it hurts when I do this, the doctor replies, then don't do that.
Also it could be good new to have some punishment for eating a big meal, I mean instead of the extra pounds on one's body. Again, I ask what is the heart rate you call "racing"?
For me, my HR goes up only a little bit (not noticable unless I'm counting/monitoring) when I eat. I almost always have a big meal, at night anyway, still no racing pulse for me.
You do need to check the pulse rate, you can count for just 10 seconds (need a watch too) and multiply by 6. So 10 is 60, 15 is 90, still not bad for resting HR, but 20 is 120 and getting too fast. 30 is 180 and may be a serious problem, depending on how long it lasts.
These are not exact numbers, just my calibration on the subject of too fast a resting HR.
I am a 32 year old, female and I have the same symptom but I also have to go #2 when my heart races. Now I also get short of breath as well. It usually happens after a nap. I was diagnosed with hypothyroidism 3 years ago. I am on synthroid which is not FDA approved (research it). Even if it were, that doesn't mean drugs do not have added side effects; some which are not mentioned such as how it can take away other needed enzymes and whatnot from the body. I originally believed the fast heart rate or tachycardia which I was diagnosed with about a year ago was the result of a short circuit in my heart (that is not deadly). I had the cardiac ablation almost 3 months ago, yet I'm still getting the same symptoms. Yes, they are a bit milder, but I know first hand how scary fast heart rate can be. In 2010, I must have had gone to the ER 10 times when I finally decided that it wasn't life threatening-obviously! So, since I am still having the same symptoms I'm not sure if it's another short circuit or if it's more thyroid/autoimmune related. Personally, I believe it's stemming from the thyroid. I also have HPV and wonder if that virus isn't screwing everything up because hypothyroidism is an autoimmune disorder; meaning my body is attacking my thyroid. I have been on rabbit trails for years and have grown increasingly irritated at "specialists" who do not share even half of the knowledge I have researched on my own. Thyroid testing is inaccurate and treatment is a guess. Medicine has come a long way in some respects, yet in others is truly quite a disgrace. The body was made to be balanced. If something is thrown off for a long period of time the results affect the entire body. I hope I am able to help someone here and vice versa.
I was going to suggest obstructive sleep apnea, but you would get that when you sleep at night also.
Thyroid hypo or hyper can throw everything out of balance. I need a supplement, but I take the lowest dose possible. When the drs. suggest I raise the dose, I KNOW is will cause my heart to skip, even tho they say "no it won't." WRONG!
Check any medications you may be taking. Some things cause side effects beat that you'd never think of.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.